Alert archive / New York / Special Weather Statements in 2017
Special Weather Statement, NWS Burlington, VT
NWS Burlington, VT issued this special weather statement at Jun 21, 2017, 3:08 PM EDT for St. Lawrence County, New York. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 21, 2017, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Burlington, VT
County St. Lawrence County, NY
The radar
The Ft Drum radar (KTYX), 93 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
340
WWUS81 KBTV 211908
SPSBTV
Special Weather Statement
National Weather Service Burlington VT
308 PM EDT WED JUN 21 2017
NYZ029-087-212000-
Southeastern St. Lawrence-Southwestern St. Lawrence-
308 PM EDT WED JUN 21 2017
...A LINE OF HEAVY SHOWERS WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...
At 306 PM EDT, radar indicated heavy showers along a line extending
from Morley to near Morristown, moving east at 25 mph.
Locations impacted include...
Potsdam, Canton, De Kalb, Parishville, Colton, Rensselaer Falls,
Morley, Edwardsville, Hermon, Heuvelton, Richville, Morristown,
Madrid, Pierrepont, Russell, De Peyster, West Parishville, Jacques
Cartier State Park, West Potsdam and North Gouverneur.
Torrential rainfall is occurring with these showers, and may cause
localized ponding and reduced visibility on area roadways. Motorists
should exercise caution is traveling in the vicinity of these
showers.
LAT...LON 4452 7574 4453 7572 4460 7564 4460 7563
4465 7556 4473 7525 4462 7467 4453 7466
4453 7468 4437 7533 4450 7576
TIME...MOT...LOC 1906Z 288DEG 20KT 4467 7522 4455 7572
$$
LahiffWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this special weather statement went out at Jun 21, 2:23 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 2:23 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Burlington VT 223 PM EDT Wed Jun 21 2017 .SYNOPSIS... High pressure will build into the region tonight into Thursday with dry and seasonably pleasant weather expected. Showers and thunderstorms return to the region by Friday into Friday night with locally heavy rainfall possible. A brief return to dry weather is expected on Saturday before more showers return for the early portions of next week. && .NEAR TERM /THROUGH THURSDAY NIGHT/... As of 223 PM EDT Wednesday...The forecast remains largely on track as we progress into the late afternoon and evening hours. Tail-end secondary trough axis currently sparking an additional line of scattered showers across the northern tier as of mid- afternoon and will affect areas mainly along and north of a Montpelier, VT to Newcomb, NY line through sunset before dissipation. From 9 pm onward expecting a dry night as skies generally trend clear by sunrise Thursday. There could be some brief patchy mist/fog in favored locales in the 4-7 am time frame, but with a modest amount of mixing atop the nocturnal boundary later and given the overall short length of darkness widespread occurrence is not expected. Lows a blend of most recent guidance showing values ranging through the 50s. Shortwave ridging builds quickly across the region on Thursday with dry weather and abundant sunshine through early to mid afternoon under light southerly flow. An increase in mid to high cloudiness will begin to push into northern NY counties by later in the day and toward evening in advance of a strengthening warm front approaching from the southwest. Modelled 925-850 mb thermal progs support high temperatures ranging through the 70s to locally near 80 in the broader Vermont valleys. Sensible weather trends inclement by Thursday night as aforementioned warm front pushes into the area. Robust moisture advection and isentropic lift on the nose of robust southwesterly flow in the 850-500 mb layer will foster increasing chances of showers and a few thunderstorms, mainly after midnight across northern NY and toward dawn across eastern VT counties. Perusal of modelled QPF fields suggests the best forcing should occur across our central and northern counties and as such have offered highest pops in this area where totals from a quarter to one half inch will be possible by sunrise Friday. Lows trend quite mild with continued south/southwesterly flow and increasing clouds - upper 50s to mid 60s. && .SHORT TERM /FRIDAY/... As of 412 AM EDT Wednesday...500 mb heights begin to rise tonight with trough shifting to the east. Surface ridge axis starts out to the west tonight, and shifts slowly east to become centered over the region by Thursday morning. Light westerly flow near the surface and northwest flow at 850 mb on up. Lower layer RH will provide for partial clearing. Lows tonight in the 50s. Thursday to be a winner for outdoor activities with dry humidity, plenty of sun, and max temps in the 70s to near 80. Surface ridge slowly pulls east with low level flow returning to light southerly warm air advection, while 500 mb shortwave ridge moves west to east. Continued low RH and subsidence with the ridge will keep skies mostly clear. With the sunshine we should realize the potential max temps based on 925 & 850 mb temps, which support highs in the 70s to near 80 in the Champlain Valley. More precip forecast Thursday night and Friday. Leading shortwave trough ahead of an approaching 500 mb trough crashes through the ridge late Thursday night, and pops increase to chance category west to east to cover entire area for Friday. Main low moves well northeast into Quebec as steering flow turns more southwesterly ahead of the deepening low over the Great lakes. Trailing cold front will provide focus for convection Friday. Remnants of TS Cindy will remain to the south and exit the mid-Atlantic coast, however southwest flow in the mid levels will advect plenty of subtropical moisture ahead of the surface front. Potential for big rainfall rates again on Friday similar to Mondays storms. Model soundings showing precipitable water again climbing to near 2", which is 2-3 standard deviations above normal. Saturated sounding and warm cloud depth over 10K feet signal very efficient warm rainfall processes. The main difference between last Monday and upcoming Friday is the surface boundary is forecast to keep moving along so don't expect storms linger or train over any one area. Will still see heavy rain rates as they pass and have added heavy rain to Friday's storm characteristics. Despite clouds & rain Friday will be warmer than Thursday in warm southerly flow. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 438 AM EDT Wednesday...Frontal boundary continues to linger on into the extended period through early Saturday as upper level support in the form of mid- level vorticity lags behind. Widespread activity should be done in the morning but some isolated showery activity is still possible in the afternoon. The front clears the region by Sunday as a weak short ridge slightly disrupts the broad upper trof over the northeast giving a short reprieve before the next system moves in to start next week. Models at this point differ on the evolution of the next low forming over the Great Lakes and the progression of it through the end of the period, so for now have opted stick with the consensus of slight to chance PoPs for the early half of next week. Expect highs in the upper 60s to 70s during the period and lows in the 40s to 50s. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Through 18Z Thursday...Mainly VFR through the period. Band of scattered showers to potentially affect northern terminals through 23Z per latest radar trends and hi-res model ouput. Any shower would be brief with any BKN/OVC cigs remaining VFR. After 00Z skies trend SKC with light winds expected. Patchy and brief MVFR/IFR br/fg possible at KSLK/KMPV in the 08-12Z time frame, but confidence of occurrence only low to modest on occurrence given cyclonic flow aloft and mixed flow from 8 to 15 knots in the 500-1000 agl layer. After 12Z Thursday mainly SKC under light south/southwesterly flow from 4-8 kts. Outlook... Thursday Night: VFR/MVFR. Likely SHRA. Chance TSRA Friday: VFR/MVFR. Breezy. Likely SHRA...Likely TSRA. Friday Night: VFR/MVFR. Likely SHRA. Saturday: VFR. Chance SHRA. Saturday Night: VFR. Slight Chance SHRA. Sunday: VFR. Chance SHRA. Sunday Night: VFR. Chance SHRA. Monday: VFR. Chance SHRA...Slight Chance TSRA. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...JMG NEAR TERM...JMG SHORT TERM...Hanson LONG TERM...MV AVIATION...JMG
Hazardous weather outlook, Jun 21, 4:49 AM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 449 AM EDT Wed Jun 21 2017 NYZ026>031-034-035-087-VTZ001>012-016>019-220900- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 449 AM EDT Wed Jun 21 2017 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms are forecast to develop on Friday. Some storms could be strong with very heavy rainfall, gusty winds and small hail possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 21, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Burlington VT
308 PM EDT WED JUN 21 2017
NYZ029-087-212000-
Southeastern St. Lawrence-Southwestern St. Lawrence-
308 PM EDT WED JUN 21 2017
...A LINE OF HEAVY SHOWERS WILL AFFECT CENTRAL ST. LAWRENCE COUNTY...
At 306 PM EDT, radar indicated heavy showers along a line extending
from Morley to near Morristown, moving east at 25 mph.
Locations impacted include...
Potsdam, Canton, De Kalb, Parishville, Colton, Rensselaer Falls,
Morley, Edwardsville, Hermon, Heuvelton, Richville, Morristown,
Madrid, Pierrepont, Russell, De Peyster, West Parishville, Jacques
Cartier State Park, West Potsdam and North Gouverneur.
Torrential rainfall is occurring with these showers, and may cause
localized ponding and reduced visibility on area roadways. Motorists
should exercise caution is traveling in the vicinity of these
showers.
LAT...LON 4452 7574 4453 7572 4460 7564 4460 7563
4465 7556 4473 7525 4462 7467 4453 7466
4453 7468 4437 7533 4450 7576
TIME...MOT...LOC 1906Z 288DEG 20KT 4467 7522 4455 7572
LahiffNearby
Special Weather Statements in New York, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.